A Mathematical Model for Dorsal Closure

Abstract : During embryogenesis, drosophila embryos undergo epithelial folding and unfolding, which leads to a hole in the dorsal epidermis, transiently covered by an extraembryonic tissue called the amnioserosa. Dorsal closure (DC) consists of the migration of lateral epidermis towards the midline, covering the amnioserosa. It has been extensively studied since numerous physical mechanisms and signaling pathways present in DC are conserved in other morphogenetic events and wound healing in many other species (including vertebrates). We present here a simple mathematical model for DC that involves a reduced number of parameters directly linked to the intensity of the forces in the presence and which is applicable to a wide range of geometries of the leading edge (LE). This model is a natural generalization of the very interesting model proposed in Hutson et al. (2003). Being based on an ordinary differential equation (ODE) approach, the previous model had the advantage of being even simpler, but this restricted significantly the variety of geometries that could be considered and thus the number of modified dorsal closures that could be studied. A partial differential equation (PDE) approach, as the one developed here, allows considering much more general situations that show up in genetically or physically perturbed embryos and whose study will be essential for a proper understanding of the different components of the DC process. Even for native embryos, our model has the advantage of being applicable since an early stages of DC when there is no antero-posterior symmetry (approximately verified only in the late phases of DC). We validate our model in a native setting and also test it further in embryos where the zipping force is perturbed through the expression of spastin (a microtubule severing protein). We obtain variations of the force coefficients that are consistent with what was previously described for this setting.
Type de document :
Article dans une revue
Journal of Theoretical Biology, Elsevier, 2011, 268 (1), pp.105-119. 〈10.1016/j.jtbi.2010.09.029〉
Liste complète des métadonnées

Littérature citée [17 références]  Voir  Masquer  Télécharger

https://hal.inria.fr/inria-00544350
Contributeur : Abderrahmane Habbal <>
Soumis le : mardi 7 décembre 2010 - 16:55:06
Dernière modification le : vendredi 12 janvier 2018 - 01:52:53
Document(s) archivé(s) le : mardi 8 mars 2011 - 03:49:35

Fichier

dorsal-closure-jtb.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Luis Almeida, Patrizia Bagnerini, Abderrahmane Habbal, Stéphane Noselli, Fanny Serman. A Mathematical Model for Dorsal Closure. Journal of Theoretical Biology, Elsevier, 2011, 268 (1), pp.105-119. 〈10.1016/j.jtbi.2010.09.029〉. 〈inria-00544350〉

Partager

Métriques

Consultations de la notice

448

Téléchargements de fichiers

197